(Closed) How soon after starting birth control…

posted 8 years ago in Intimacy
  • poll: How soon after taking birth control did you experience side effects?
    Never experienced any! : (12 votes)
    41 %
    Almost immediately : (1 votes)
    3 %
    Within the first week : (4 votes)
    14 %
    Within 2 weeks : (1 votes)
    3 %
    Within a month : (6 votes)
    21 %
    Within a couple months : (5 votes)
    17 %
  • Post # 3
    Member
    634 posts
    Busy bee
    • Wedding: July 2011

    I would think that if you will experience any it will take a while. I mean, you have to use condoms for the first four weeks as the pill’s hormones haven’t started working yet so I would assuimer that anytime after about 4 weeks is when you’d experience side effects.

    Post # 4
    Member
    110 posts
    Blushing bee
    • Wedding: July 2011

    I’ve tried several different types of BC in an attempt to find whats right for me and it has usually varied when any side effects start to hit.  With some I’ve experienced continuous headaches within a couple weeks or depression within a few months.  I think usually its recommended to try a BC for about 3 months before deciding if its right for you or not.

    Post # 5
    Member
    14183 posts
    Honey Beekeeper
    • Wedding: June 2009

    Whenever I switch, it seems to take a month or two until it settles in.

    If you start the pill within 6 days of your period it’s effective immediately. Otherwise it takes a month to kick in. That’s why it’s always prescribed the sunday after your period–so you may or may not need a back up yet.

    Post # 6
    Member
    2496 posts
    Buzzing bee
    • Wedding: January 1991

    Give it a few weeks and see if you feel the same way.  I know some who have had side effects immediately and some who haven’t.  I never had any negative side effects with the one I am on, but I know some of my friends have had very bad side effects.

    Give it a month, see how you feel, and go from there! 🙂

    Post # 7
    Hostess
    18637 posts
    Honey Beekeeper
    • Wedding: June 2009

    It depends.  Some side effects I had after a few weeks and others appeared after months on the same pill.  Try the pill for at least a few months to see if it affects you in a bad way.

    The topic ‘How soon after starting birth control…’ is closed to new replies.

    Find Amazing Vendors